MAUDE Adverse Event Report: SYNTHES HAGENDORF HAMMER GUIDE

SYNTHES HAGENDORF HAMMER GUIDE
Catalog Number 357.071
Medical Device Problem Codes Bent (1059); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly there was no patient involvement.Device is an instrument and is not implanted/explanted.Contact phone number: (b)(6).Manufacturing location: (b)(4).Manufacturing date: september 11, 2008.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was completed: a visual inspection under 5x magnification, functional test, drawing review, and dimensional analysis were performed as part of this investigation.A definitive root cause cannot be identified with the limited complaint details.No new, unique or different patient harms were identified as a result of this evaluation.The design is adequate for its intended use when used and maintained as recommended, it did not contribute to the complaint condition.The device was returned in relatively worn condition with damage evident to the distal threads.Along one side of the threads, the distal 4 threads were concave and the remaining threads had been flatted.Along the opposite side, most of the threads had been flattened.Relevant measurements could not be taken due to the condition of the returned device; however it is unlikely that the design contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that parts were detected as damaged during internal inspection of loaner kits.Reportedly there was no patient or procedure involvement.This report is for a hammer guide which reportedly was damaged.When the device was received, it was noted that the threads were bend/malformed.This report is for (b)(4).

Brand Name
HAMMER GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6751090
Report Number3003875359-2017-10363
Device Sequence Number881440
Product Code FZX
UDI-Device Identifier10886982195760
UDI-Public(01)10886982195760(10)1946252
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/30/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.071
Device Lot Number1946252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2017
Initial Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1